• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: TEETER APPARATUS, TRACTION, NON-POWERED

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

TEETER APPARATUS, TRACTION, NON-POWERED Back to Search Results
Device Problem Patient-Device Incompatibility (2682)
Patient Problems Eye Injury (1845); Visual Impairment (2138); Visual Disturbances (2140)
Event Type  Injury  
Event Description
Xalatan/lumigan, dorzolamide-timolol, durezol, alphaghan p, inversion machines for back problems. I am only (b)(6) and have severe glaucoma - identified in 2007. When i developed a central blind spot. I have used lumigan in both eyes since (b)(6) 2011- almost 7 yrs. Used xalatan from 2008-2011, about 3 yrs before that [both of same class prostaglandin analogs] 10 yrs total. I just read a 2012 journal of ophthalmology article on lumigan/pap by dr berke and saw pictures of pap side effects [prostaglandin associated periopathy] of the prostaglandin eyedrops (lumigan and xalatan). I looked back at some old photos and realized i am a perfect example of this side effect - both eyelid areas have completely and significantly changed over the years (documented by photos). It is cosmetically obvious but also has significant effects on vision and proper eye treatment. My eye dr has never mentioned pap [i just made the connection and will be discussing at next appt] but over past year (maybe two) has begun to hold both eyelids up to take my iop and techs now tape them up to take visual field and other tests. The left lid actually covers the top portion of the pupil and so hinders my eyesight. It is obvious my eyelid used to have a fat fold that came down to the top of my lashes, now there are huge deep upper lid areas and no folds. Dr recently stopped all drops in left eye in attempt to raise pressure to eliminate retina folds/blur (but pressure is staying the same/attempt falling). So now i'm only using drops in right eye. If i continue lumigan in just right eye, my eyelids will most probably develop a "significant asymmetrical look. " in addition, the left lid is already worse than the right because i have also been on another drop, steroid durezol continuously since 2016 (2 years) after a trabeculectomy bleb needing that scared -dc'd durezol in (b)(6) 2018. I see also that durezol is associated with eyelid droop, and photos show that at present worse on my left eye (only eye where used durezol) compared to right. I've also used dorzolamide-timolol and alphagan p since (b)(6) 2012 both eyes, continued in right eye at present but both dc'd in left eye since (b)(6) 2018. After i developed a severe blur in left eye vision and was diagnosed with corticoretinal folds possibly associated with hypotony maculopathy. This is extremely distressing since i'm trying to preserve my sight as a single person with no good support network. The cosmetic effect is also upsetting. I read where it is noticed but not very frequently, probably because it happens gradually over time and is not noticed if pt is using in both eyes. However, once a pt is on drops for glaucoma, it is usually for life and this significant side effect needs to be discussed with each pt, and drs should be keeping a close watch on it with photos, or consider using other options such as slt instead of this drop that has such a significant treatment/clinical problem - pap. Please stop the medical community from ignoring pap. In addition, my eye dr has recently changed my diagnosis from "normal tension" to "primary open angle" glaucoma, so all the years we kept my left eye pressure in single digits (probably very low outside of office hours) leading to retina folds/blur. Operations such as trabeculectomy, bleb needlings, slts were most probably not necessary. Since pressure in office was consistently 18/18, only once 26/24 2 mos after in started using an "inversion machine" for herniated back disc. One other time iop os was left at 30 for 14 days after trabeculectomy, and further blind spot damage documented on f/u vision field. I now know that inversion significantly spikes iop and can cause optic nerve damage. Please make mfr of inversion machines put a warning on the box. - glaucoma can cause eye pressure spikes. If you want further info on any of these issues, please contact me. Dates of use: (b)(6) 2011; (b)(6) 2016 - (b)(6) 2018. "is the product compounded: no; is the product over-the-counter: no. " lumigan (will be asking to discontinue at next appt). Inversion machine for back problems (more exercise versus medical device).
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameTEETER
Type of DeviceAPPARATUS, TRACTION, NON-POWERED
MDR Report Key7663515
MDR Text Key113342984
Report NumberMW5078249
Device Sequence Number1
Product Code HST
Combination Product (y/n)N
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Voluntary
Reporter Occupation Patient
Type of Report Initial
Report Date 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received07/03/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No Answer provided
Was the Report Sent to FDA?
Event Location No Information
Was Device Evaluated by Manufacturer?
Is the Device Single Use?
Is This a Reprocessed and Reused Single-Use Device?
Type of Device Usage

Patient Treatment Data
Date Received: 07/03/2018 Patient Sequence Number: 1
-
-